Alert archive / Iowa / Wind Chill Advisories in 2020

Wind Chill Advisory 6, NWS La Crosse, WI

December 24, 20204 counties in Iowa; 4 counties in Minnesota

NWS La Crosse, WI issued this wind chill advisory at Dec 24, 2020, 1:24 PM CST for 4 counties in Iowa; 4 counties in Minnesota. It took effect at Dec 24, 2020, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2020, 1:24 PM CST (19:24 UTC)
In effect from
Dec 24, 2020, 6:00 PM CST
Expired
Dec 25, 2020, 8:30 AM CST
In force
15 hr
Issued by
NWS La Crosse, WI

Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN

The radar

The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2020-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2020-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

677 
WWUS43 KARX 241924
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
124 PM CST Thu Dec 24 2020

...Bitter Cold Wind Chills Tonight Into Christmas Morning...

.Winds Chill are expected to drop into the minus 20 to minus 25
range tonight, gradually improving later Christmas morning. 

IAZ008-009-018-019-MNZ086-087-094-095-250330-
/O.NEW.KARX.WC.Y.0006.201225T0000Z-201225T1500Z/
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Dodge Center, Rochester, Austin, and Preston
124 PM CST Thu Dec 24 2020

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST FRIDAY...

The National Weather Service in La Crosse has issued a Wind Chill
Advisory, which is in effect from 6 PM this evening to 9 AM CST
Friday. 

* WHAT...Bitter Cold Wind Chills expected. Wind Chill values of 
  minus 20 to minus 25.

* WHERE...In Minnesota, Dodge, Olmsted, Mower, and Fillmore 
  Counties. In Iowa, Mitchell, Howard, Floyd, and Chickasaw 
  counties

*When...6 am this evening until 9 am Christmas Morning.

*Impacts...Wind chills in this range could cause frostbite on 
 exposed skin in as little as 30 minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that very cold air and winds will 
combine to generate low wind chills. This will result in frost 
bite and lead to hypothermia if precautions are not taken. If you 
must venture outdoors...make sure you wear a hat and gloves.

&&

$$

DAS
6 follow-up statements
150 
WWUS43 KARX 241925 CCA
WSWARX

URGENT - WINTER WEATHER MESSAGE...CORRECTED
National Weather Service La Crosse WI
125 PM CST Thu Dec 24 2020

...Bitter Cold Wind Chills Tonight Into Christmas Morning...

.Winds Chill are expected to drop into the minus 20 to minus 25
range tonight, gradually improving later Christmas morning. 

IAZ008-009-018-019-MNZ086-087-094-095-250330-
/O.COR.KARX.WC.Y.0006.201225T0000Z-201225T1500Z/
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Dodge Center, Rochester, Austin, and Preston
125 PM CST Thu Dec 24 2020

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST FRIDAY...

The National Weather Service in La Crosse has issued a Wind Chill
Advisory, which is in effect from 6 PM this evening to 9 AM CST
Friday. 

* WHAT...Bitter Cold Wind Chills expected. Wind Chill values of 
  minus 20 to minus 25.

* WHERE...In Minnesota, Dodge, Olmsted, Mower, and Fillmore 
  Counties. In Iowa, Mitchell, Howard, Floyd, and Chickasaw 
  counties

*When...6 pm this evening until 9 am Christmas Morning.

*Impacts...Wind chills in this range could cause frostbite on 
 exposed skin in as little as 30 minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that very cold air and winds will 
combine to generate low wind chills. This will result in frost 
bite and lead to hypothermia if precautions are not taken. If you 
must venture outdoors...make sure you wear a hat and gloves.

&&

$$

DAS
225 
WWUS43 KARX 242314
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
514 PM CST Thu Dec 24 2020

...Bitter Cold Wind Chills Tonight Into Christmas Morning...

.Winds Chill are expected to drop into the minus 20 to minus
25 range tonight, gradually improving later Christmas morning.

IAZ008-009-018-019-MNZ086-087-094-095-250715-
/O.CON.KARX.WC.Y.0006.201225T0000Z-201225T1500Z/
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Dodge Center, Rochester, Austin, and Preston
514 PM CST Thu Dec 24 2020

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* WHAT...Bitter Cold Wind Chills expected. Wind Chill values of 
  minus 20 to minus 25.

* WHERE...In Minnesota, Dodge, Olmsted, Mower, and Fillmore 
  Counties. In Iowa, Mitchell, Howard, Floyd, and Chickasaw 
  counties.

* WHEN...6 pm this evening until 9 am Christmas Morning.

* IMPACTS...Wind chills in this range could cause frostbite on
  exposed skin in as little as 30 minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that very cold air and winds will
combine to generate low wind chills. This will result in frost
bite and lead to hypothermia if precautions are not taken. If you
must venture outdoors...make sure you wear a hat and gloves.

&&

$$

Peters
760 
WWUS43 KARX 250306
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
906 PM CST Thu Dec 24 2020

...Bitter Cold Wind Chills Tonight Into Christmas Morning...

.Winds Chill are expected to drop into the minus 20 to minus
25 range tonight, gradually improving later Christmas morning.

IAZ008-009-018-019-MNZ086-087-094-095-251115-
/O.CON.KARX.WC.Y.0006.000000T0000Z-201225T1500Z/
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Dodge Center, Rochester, Austin, and Preston
906 PM CST Thu Dec 24 2020

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* WHAT...Bitter Cold Wind Chills expected. Wind Chill values of 
  minus 20 to minus 25.

* WHERE...In Minnesota, Dodge, Olmsted, Mower, and Fillmore 
  Counties. In Iowa, Mitchell, Howard, Floyd, and Chickasaw 
  counties.

* WHEN...Until 9 am Christmas Morning.

* IMPACTS...Wind chills in this range could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that very cold air and winds will
combine to generate low wind chills. This will result in frost
bite and lead to hypothermia if precautions are not taken. If you
must venture outdoors...make sure you wear a hat and gloves.

&&

$$

Peters
164 
WWUS43 KARX 250836
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
236 AM CST Fri Dec 25 2020

IAZ008-009-018-019-MNZ086-087-094-095-251500-
/O.CON.KARX.WC.Y.0006.000000T0000Z-201225T1500Z/
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Dodge Center, Rochester, Austin, and Preston
236 AM CST Fri Dec 25 2020

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 25 below 
  zero.

* WHERE...Portions of north central and northeast Iowa and 
  southeast Minnesota.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

Zapotocny
043 
WWUS43 KARX 251232
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
632 AM CST Fri Dec 25 2020

IAZ008-009-018-019-MNZ086-087-094-095-251500-
/O.CON.KARX.WC.Y.0006.000000T0000Z-201225T1500Z/
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Dodge Center, Rochester, Austin, and Preston
632 AM CST Fri Dec 25 2020

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 20 below 
  zero.

* WHERE...Portions of north central and northeast Iowa and 
  southeast Minnesota.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

Zapotocny
859 
WWUS43 KARX 251430
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
830 AM CST Fri Dec 25 2020

...Wind Chill Advisory Cancelled...

.Wind chills have improved this morning, therefore the Wind Chill
Advisory has been cancelled.

IAZ008-009-018-019-MNZ086-087-094-095-251530-
/O.CAN.KARX.WC.Y.0006.000000T0000Z-201225T1500Z/
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Dodge Center, Rochester, Austin, and Preston
830 AM CST Fri Dec 25 2020

...WIND CHILL ADVISORY IS CANCELLED...

Wind Chills have improved this morning and the Wind Chill Advisory
has been cancelled. Although improving, wind chills will still be
in the 5 to 15 below zero range through mid morning, so be sure 
to dress warmly.

$$

LL

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Dec 24, 11:41 AM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Dec 24, 11:41 AM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1141 AM CST Thu Dec 24 2020

.SHORT TERM...(Today and tonight)
Issued at 322 AM CST Thu Dec 24 2020

Latest water vapor satellite imagery indicates upper level trough
over the central United States and vigorous shortwave trough over
Lake Superior. Clouds and light snow or flurries continue to wrap
around the shortwave trough into the region per the latest mosaic
radar.

Shortwave trough/surface low tracks into southern Canada today. In
the wake of the surface low/shortwave trough colder air will
continue to advect into the forecast area and wrap
clouds/flurries over the eastern parts of the forecast area. The
24.00z GFS/NAM show 925mb temperatures falling to minus 15 to
minus 20 degrees celsius by 00z Friday. This should allow for surface
temperatures to fall into the single digits below zero this
morning and combined with the winds...wind chill values will be
in the 10 to 25 below range across the forecast area. A Wind Chill
Advisory is in effect for portions of southeast Minnesota and
northeast Iowa. High temperatures are expected to rise into the
single digits and teens.

Weak surface ridge builds into the forecast area tonight and allows
skies to clear for much of the region. With lighter winds
tonight...temperatures will fall into the single digits below and
above zero. Wind chill values are expected to be 10 to 20 below
tonight across the forecast area.

.LONG TERM...(Friday through Wednesday)
Issued at 322 AM CST Thu Dec 24 2020

Dry weather is expected for Christmas Day and Saturday...as weak
surface ridge dominates the Northern Plains and forecast area.
Temperatures will be near normal Christmas with highs in the teens
to middle 20s. Warmer will filter into the forecast area Saturday
and high temperatures are expected to warm into the middle 20s to
middle 30s.

Main forecast concerns Sunday through Wednesday are precipitation
chances for Sunday/Sunday night and Wednesday. The deterministic
24.00z GFS/ECMWF are in okay agreement Sunday into Monday with
overall flow pattern. Then the models begin to diverge on flow
pattern Tuesday into Wednesday. The 24.00z deterministic models
continue to show shortwave trough tracking into the Upper Great
Lakes region Sunday into Monday. Saturation maybe an issue with this
system...as the deterministic models have suggested dry solutions
per the last several runs. Several of the 24.00z GEFS members show
saturation issues and delay development of any precipitation across
the forecast area. With decent vertical motion in association with
the shortwave trough...have introduced small chances of
precipitation Sunday into Sunday night. Next concern is the system
for the middle of next week. The 24.00z deterministic models
indicate this will be a much stronger system and have
strength/placement/timing issues Tuesday night into Wednesday. The
24.00z GEFS suggest there will be a stronger system to impact the
Upper Midwest and Great Lakes during this time frame. For now will
continue with the chance of precipitation across the forecast area.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1141 AM CST Thu Dec 24 2020

MVFR clouds/occasional flurries at KLSE are expected to scatter
out/diminish by 22Z with VFR conditions through the remainder of
the TAF period. Plan on gusty northwest winds to diminish after
sunset.

VFR conditions at KRST through the period. Plan on brisk northwest
winds to subside after sunset...becoming light southwesterly
by Christmas morning.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.

&&

SHORT TERM...DTJ
LONG TERM...DTJ
AVIATION...DAS
Hazardous weather outlook, Dec 24, 4:12 AM CST, 9 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
412 AM CST Thu Dec 24 2020

IAZ008>010-018-019-029-MNZ086-087-094-095-251015-
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Dodge-Olmsted-
Mower-Fillmore-
412 AM CST Thu Dec 24 2020

This Hazardous Weather Outlook is for portions of southeast
Minnesota.

.DAY ONE...Today and Tonight

A Wind Chill Advisory is in effect for this morning.

Wind chills of 15 to 25 below are expected this morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Next system to impact area Sunday into Sunday night. Travel
impacts are possible depending on how much snow falls.

Stronger system moves into area Tuesday night into Wednesday.
Details on precipitation type and accumulations are yet to be
determined based on track of system. Travel impacts are possible.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061-
251015-
Allamakee-Clayton-Wabasha-Winona-Houston-Taylor-Clark-Buffalo-
Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-
Richland-Grant-
412 AM CST Thu Dec 24 2020

This Hazardous Weather Outlook is for portions of southeast
Minnesota and western Wisconsin.

.DAY ONE...Today and Tonight

Wind chills of 10 to 20 below are expected this morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Next system to impact area Sunday into Sunday night. Travel
impacts are possible depending on how much snow falls.

Stronger system moves into area Tuesday night into Wednesday.
Details on precipitation type and accumulations are yet to be
determined based on track of system. Travel impacts are possible.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

In the hours before

Local storm report, Dec 24, 7:39 AM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
739 AM CST THU DEC 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     NON-TSTM WND GST 2 NNE FRENCH ISLAND     43.88N 91.25W
12/23/2020  M58 MPH          LA CROSSE          WI   ASOS

            ASOS STATION KLSE LA CROSSE REGIONAL
            AIRPORT.

0855 PM     NON-TSTM WND GST 3 E AUSTIN              43.67N 92.92W
12/23/2020  M44 MPH          MOWER              MN   AWOS

            AWOS STATION KAUM AUSTIN MUNICIPAL AIRPORT.

0755 PM     NON-TSTM WND GST 2 ESE DODGE CENTER      44.02N 92.82W
12/23/2020  M44 MPH          DODGE              MN   AWOS

            AWOS STATION KTOB DODGE CENTER AIRPORT.

&&
Local storm report, Dec 24, 7:53 AM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
753 AM CST THU DEC 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             LA FARGE                43.57N 90.63W
12/24/2020  M0.5 INCH        VERNON             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION LAFW3 LA FARGE.

0721 AM     SNOW             3 NNW FRENCHVILLE       44.19N 91.34W
12/24/2020  M1.0 INCH        TREMPEALEAU        WI   COCORAHS

            COCORAHS STATION WI-TR-8 ETTRICK 4.0 WNW.

0700 AM     SNOW             2 WSW GALESVILLE        44.07N 91.39W
12/24/2020  M1.3 INCH        TREMPEALEAU        WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION GLVW3 GALESVILLE
            2WSW.

0734 AM     SNOW             2 SW MELVINA            43.79N 90.80W
12/24/2020  M1.0 INCH        MONROE             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION CTNW3 CASHTON 3 NNW.

0700 AM     SNOW             1 SW SPARTA             43.94N 90.82W
12/24/2020  M1.5 INCH        MONROE             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION SRTW3 0.5 SW SPARTA.

0700 AM     SNOW             2 NNE BLACK RIVER FALLS 44.32N 90.83W
12/24/2020  M1.4 INCH        JACKSON            WI   COCORAHS

            COCORAHS STATION WI-JK-1 BLACK RIVER FALLS
            1.7 NNE.

0741 AM     SNOW             EASTMAN                 43.17N 91.02W
12/24/2020  M0.1 INCH        CRAWFORD           WI   PUBLIC

            WATER EQUIVALENT OF 0.01.

0649 AM     SNOW             1 S DE SOTO             43.41N 91.19W
12/24/2020  M0.8 INCH        CRAWFORD           WI   PUBLIC

0740 AM     SNOW             1 WNW CHATFIELD         43.85N 92.21W
12/24/2020  E0.5 INCH        OLMSTED            MN   PUBLIC

0700 AM     SNOW             2 N VIOLA               44.10N 92.27W
12/24/2020  M1.8 INCH        OLMSTED            MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION EGNM5 ELGIN 2SSW.

0700 AM     SNOW             2 WSW MAPLEVIEW         43.67N 93.02W
12/24/2020  M1.3 INCH        MOWER              MN   COCORAHS

            COCORAHS STATION MN-MW-8 AUSTIN 2.4 W.

0700 AM     SNOW             1 W LA CRESCENT         43.83N 91.32W
12/24/2020  M1.3 INCH        HOUSTON            MN   COCORAHS

            COCORAHS STATION MN-HS-12 LA CRESCENT 1.0
            WSW.

0704 AM     SNOW             1 NE PETERSON           43.79N 91.82W
12/24/2020  M1.5 INCH        FILLMORE           MN   PUBLIC

0700 AM     SNOW             2 W FILLMORE            43.74N 92.31W
12/24/2020  M1.3 INCH        FILLMORE           MN   COCORAHS

            COCORAHS STATION MN-FM-10 WYKOFF 3.1 NW.

0615 AM     SNOW             MABEL                   43.52N 91.76W
12/24/2020  M0.7 INCH        FILLMORE           MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION MABM5 MABEL.

0700 AM     SNOW             1 SSE CHARLES CITY      43.06N 92.67W
12/24/2020  M0.5 INCH        FLOYD              IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION CIYI4 CHARLES CITY.

0730 AM     SNOW             3 ENE RANDALIA          42.88N 91.83W
12/24/2020  M0.3 INCH        FAYETTE            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION FYTI4 FAYETTE.

0630 AM     SNOW             2 E OELWEIN             42.68N 91.88W
12/24/2020  M0.4 INCH        FAYETTE            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION OLNI4 OELWEIN 1 E.

0700 AM     SNOW             NEW HAMPTON             43.06N 92.32W
12/24/2020  M1.0 INCH        CHICKASAW          IA   COCORAHS

            COCORAHS STATION IA-CW-2 NEW HAMPTON 0.4 SW.

&&
Local storm report, Dec 24, 9:33 AM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
933 AM CST THU DEC 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             HAYFIELD                43.89N 92.85W
12/24/2020  M2.2 INCH        DODGE              MN   COCORAHS

            COCORAHS STATION MN-DD-14 HAYFIELD 0.3 SSE.

0830 AM     SNOW             2 NNW WILSON            43.98N 91.71W
12/24/2020  M2.0 INCH        WINONA             MN   TRAINED SPOTTER

            WINDS GUSTED TO 41 MPH.

0700 AM     SNOW             1 SSW LAKE CITY         44.44N 92.28W
12/24/2020  M2.0 INCH        WABASHA            MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION LAKM5 0.8 SW LAKE
            CITY.

0700 AM     SNOW             1 ENE MEDFORD           45.14N 90.33W
12/24/2020  M1.8 INCH        TAYLOR             WI   COCORAHS

            COCORAHS STATION WI-TY-3 MEDFORD 0.8 ENE.

0700 AM     SNOW             WEST SALEM              43.90N 91.09W
12/24/2020  M1.5 INCH        LA CROSSE          WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION WSLW3 WEST SALEM.

0600 AM     SNOW             2 E LA CROSSE           43.82N 91.19W
12/24/2020  M1.4 INCH        LA CROSSE          WI   OFFICIAL NWS OBS

            STORM TOTAL AT NATIONAL WEATHER SERVICE LA
            CROSSE.

0800 AM     SNOW             4 NW EITZEN             43.56N 91.51W
12/24/2020  M1.3 INCH        HOUSTON            MN   COCORAHS

            COCORAHS STATION MN-HS-4 CALEDONIA 5.4 S.

0730 AM     SNOW             1 SSW THEILMAN          44.28N 92.19W
12/24/2020  M1.3 INCH        WABASHA            MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION THLM5 THEILMAN 1 SSW.

0700 AM     SNOW             2 SSE HOLMEN            43.93N 91.25W
12/24/2020  M1.3 INCH        LA CROSSE          WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION HMNW3 HOLMEN 2 S.

0600 AM     SNOW             3 N STEWARTVILLE        43.90N 92.49W
12/24/2020  M1.3 INCH        OLMSTED            MN   OFFICIAL NWS OBS

            STORM TOTAL FOR ROCHESTER INTERNATIONAL
            AIRPORT.

0700 AM     SNOW             3 NW MATHER             44.17N 90.35W
12/24/2020  M1.2 INCH        JACKSON            WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION MATW3 MATHER 3NW.

0837 AM     SNOW             8 ENE DECORAH           43.34N 91.64W
12/24/2020  M1.0 INCH        WINNESHIEK         IA   COCORAHS

            COCORAHS STATION IA-WH-1 7 ENE DECORAH.

0800 AM     SNOW             2 NE GOODVIEW           44.09N 91.67W
12/24/2020  M1.0 INCH        WINONA             MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION WIDM5 WINONA DAM 5A.

0800 AM     SNOW             4 SE MINNEISKA          44.16N 91.81W
12/24/2020  M1.0 INCH        WINONA             MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION MSCM5 4.2 N
            ROLLINGSTONE.

0800 AM     SNOW             1 S TREMPEALEAU         44.00N 91.44W
12/24/2020  M1.0 INCH        TREMPEALEAU        WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION TREW3 TREMPEALEAU DAM
            6.

0800 AM     SNOW             1 SSE MEDFORD           45.13N 90.34W
12/24/2020  M1.0 INCH        TAYLOR             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION MEDW3 0.6 SE MEDFORD.

0700 AM     SNOW             5 WSW WARRENS           44.10N 90.59W
12/24/2020  M1.0 INCH        MONROE             WI   COCORAHS

            COCORAHS STATION WI-MN-9 WARRENS 4.7 WSW.

0700 AM     SNOW             2 SSE PILOT MOUND       43.79N 92.03W
12/24/2020  M1.0 INCH        FILLMORE           MN   COCORAHS

            COCORAHS STATION MN-FM-1 CHATFIELD 9.0 ESE.

0700 AM     SNOW             CALEDONIA               43.63N 91.50W
12/24/2020  M1.0 INCH        HOUSTON            MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION CLDM5 CALEDONIA.

0700 AM     SNOW             5 ESE DOUGLAS           44.08N 92.48W
12/24/2020  M0.9 INCH        OLMSTED            MN   COCORAHS

            COCORAHS STATION MN-OL-30 ROCHESTER 4.7 N.

0600 AM     SNOW             1 NE FRENCH ISLAND      43.87N 91.25W
12/24/2020  M0.9 INCH        LA CROSSE          WI   OFFICIAL NWS OBS

            STORM TOTAL FOR LA CROSSE REGIONAL AIRPORT.

0700 AM     SNOW             1 E VIROQUA             43.56N 90.88W
12/24/2020  M0.8 INCH        VERNON             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION VQAW3 0.5 E VIROQUA.

0800 AM     SNOW             3 N LA CRESCENT         43.87N 91.31W
12/24/2020  M0.5 INCH        WINONA             MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION LCRM5 LA CRESCENT DAM
            7.

0700 AM     SNOW             6 NE POSTVILLE          43.14N 91.49W
12/24/2020  M0.3 INCH        ALLAMAKEE          IA   COCORAHS

            COCORAHS STATION IA-AL-6 POSTVILLE 5.5 NE.

0700 AM     SNOW             1 WSW HILLSBORO         43.65N 90.35W
12/24/2020  M0.2 INCH        VERNON             WI   COCORAHS

            COCORAHS STATION WI-VR-1 HILLSBORO 0.5 WSW.

&&
Local storm report, Dec 24, 9:59 AM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
959 AM CST THU DEC 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             3 WNW ROCHESTER         44.03N 92.53W
12/24/2020  M1.8 INCH        OLMSTED            MN   PUBLIC

            BETWEEN 1.5 AND 2 INCHES.

0700 AM     SNOW             1 ESE OWEN              44.95N 90.55W
12/24/2020  M1.4 INCH        CLARK              WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION OWEW3 OWEN 1E.

1030 PM     SNOW             KASSON                  44.03N 92.75W
12/23/2020  E3.0 INCH        DODGE              MN   BROADCAST MEDIA

&&
Local storm report, Dec 24, 11:14 AM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1114 AM CST THU DEC 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 AM     SNOW             4 E HANNIBAL            45.25N 90.70W
12/24/2020  M3.5 INCH        TAYLOR             WI   PUBLIC

            RELAYED VIA SOCIAL MEDIA.

0800 AM     SNOW             GENOA                   43.57N 91.23W
12/24/2020  M0.2 INCH        VERNON             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION GENW3 GENOA DAM 8.

0800 AM     SNOW             ALMA                    44.33N 91.92W
12/24/2020  M0.5 INCH        BUFFALO            WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION ALMW3 ALMA DAM 4.

0700 AM     SNOW             1 N WABASHA             44.38N 92.05W
12/24/2020  M1.0 INCH        WABASHA            MN   MESONET

            MESONET STATION WABM5 0.9 N WABASHA.

0700 AM     SNOW             1 WNW MOUNT ZION        43.26N 90.76W
12/24/2020  M0.3 INCH        CRAWFORD           WI   COCORAHS

            COCORAHS STATION WI-CR-1 GAYS MILLS 6.1 SE.

0700 AM     SNOW             4 WNW KENDALL           43.81N 90.44W
12/24/2020  M0.5 INCH        MONROE             WI   COCORAHS

            COCORAHS STATION WI-MN-4 WILTON 4.2 E.

0700 AM     SNOW             1 S AUSTIN              43.65N 92.97W
12/24/2020  M1.0 INCH        MOWER              MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION ASTM5 AUSTIN WASTE
            WATER TREATMENT FACILITY.

0700 AM     SNOW             2 NE KASSON             44.05N 92.72W
12/24/2020  M1.5 INCH        DODGE              MN   COCORAHS

            COCORAHS STATION MN-DD-3 MANTORVILLE 1.9
            ESE.

&&

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 1:55 AM CSTWind Chill AdvisoryARXChickasaw, Fayette, Floyd, Howard, Mitchell, Winneshiek10 hr

Nearby

Wind Chill Advisories in Iowa, 2020Wind Chill Advisories in Minnesota, 2020Every wind chill advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.